MAUDE Adverse Event Report: STRYKER GMBH TRANSPORT STRUT HOFFMANN LRF; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH TRANSPORT STRUT HOFFMANN LRF; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 4933-0-400
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that there was a bifocal bone transport due to a septic tibia fracture previously treated with two plates.The resection was around 9 cm and the surgeon decided to do two osteotomies.For this reason six bone transport rods were used.After the positioning of the frame, the length needed to be corrected, however, when the the distal locking components were unlocked, (with red washers) they were not able to be locked again.This resulted in a 45 minute delay to the surgery.This was the first surgery with external fixator but not the first one for the patient.The patient was previously treated with two plates, which were removed due to septic pseudoarthrosis.After a resection the external fixator was applied for bone transport procedure.No problem for the patient until now.
 
Additional Manufacturer Narrative
The complaint couldn't be confirmed, since the device was not returned for evaluation and no other evidences were provided.Engineering reviewed the received information and noted: i can confirm that the three mentioned lot¿s (h32791 / h66392 / k36312) are in scope of the nc.A nc got launched as at the lower end of the bone transport strut the function is not given, inspection of the received information/evidences are done or will be done, in the proceedings of the nc.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Recall number added to h9.
 
Event or Problem Description
It was reported that there was a bifocal bone transport due to a septic tibia fracture previously treated with two plates.The resection was around 9 cm and the surgeon decided to do two osteotomies.For this reason six bone transport rods were used.After the positioning of the frame, the length needed to be corrected, however, when the distal locking components were unlocked, (with red washers) they were not able to be locked again.This resulted in a 45 minute delay to the surgery.This was the first surgery with external fixator but not the first one for the patient.The patient was previously treated with two plates, which were removed due to septic pseudoarthrosis.After a resection the external fixator was applied for bone transport procedure.No problem for the patient until now.

Brand Name
TRANSPORT STRUT HOFFMANN LRF
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15880305
Report Number0008031020-2022-00655
Device Sequence Number12124061
Product Code KTT
UDI-Device Identifier07613327094640
UDI-Public07613327094640
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K153377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4933-0-400
Device Catalogue Number49330400
Device Lot NumberH66392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer11/28/2022
04/17/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/27/2022
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1191-2023
Patient Sequence Number1
Patient SexUnknown